Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Missing periods. Getting morning sickness. Taking many medicines. What is going on?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
Hi, my period is over two weeks late, I;m getting morning sickness and my hormones have fone wild. I;m on many meds. Could they be giving me negative PHS results?
Posted Wed, 7 Nov 2012 in Menstruation and Miscarriage
Answered by Dr. Asra Ishtiaq Ahmed 3 hours later
Hello there.

Thanks for writing to us.

Since you are two weeks overdue, the first possibility to be ruled out is pregnancy especially if you have history of unprotected intercourse.
Pregnancy test can be done with home kits for beta hcG in urine. Its should be positive if you are 2 weeks overdue and pregnant. A blood test for beta hcG is more specific and if negative, it rules out pregnancy. False negative report with blood test is rare.
I have read your medical history. If you are on treatment with anti depressants like fluoxetine, then they can have an impact on your menstrual cycles. They can cause delayed periods or ammenorhea(no periods). Also antidepressants can cause weight gain which inturn lead to irregular periods. So the other possibility can be side effects of the medication you are on. You can mention your treatment history to me so that I mention the possibility better.
Periods are also delayed by factors like emotional stress, anxiety and change in environment. Weight gain or weight loss can also affect menstrual cycles.
The nausea, morning sickness which you have mentioned can also occur with antidepressants.

So if this is the first time you have missed your periods, you should first rule out pregnancy.Then you can visit a gynecologist and take medication for withdrawal bleeding.
If the problem persists in subsequent cycles, then you need a proper evaluation for delayed periods with certain hormonal tests and ultrasound to rule other causes of delayed periods like ovarian cysts and pelvic inflammatory diseases.

I hope I have answered your query.
You can revert back if you have further doubts.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor